Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 9, 2001, 12:46 AM CST for Jefferson County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 9, 2001, 12:46 AM CST (06:46 UTC)
- Expired
- Feb 9, 2001, 1:45 AM CST
- In force
- 59 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, OK
The radar
The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 11:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 090647
SVROKC
OKC019-049-067-087-137-090745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CST FRI FEB 9 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCLAIN COUNTY IN CENTRAL OKLAHOMA
CARTER COUNTY IN SOUTHERN OKLAHOMA
GARVIN COUNTY IN SOUTHERN OKLAHOMA
EASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA
EASTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 145 AM CST
* AT 1240 AM CST...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORM FROM NEAR LINDSEY TO NEAR TERRAL...MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IN THE WARNING INCLUDE CORNISH...CRINER...ELMORE CITY...
FOSTER...GRAHAM...HEALDTON...LINDSAY...LOCO...MAYSVILLE...PAOLI...
PAULS VALLEY...PERNELL...POOLEVILLE...RATLIFF CITY...RINGLING...
ROSEDALE...TATUMS...VELMA...WAYNE AND WILSON
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3500 9759 3402 9785 3412 9738 3451 97K34
3490 9711 3495 9737What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 10:05 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 8, 10:05 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1005 PM CST THU FEB 8 2001 MAIN CONCERN THIS EVENING HAS BEEN STEADY MOVEMENT OF SHALLOW ARCTIC AIR INTO NORTHWEST OKLAHOMA AND ASSOCIATED VARIETY OF PRECIP TYPES NORTH OF THE BOUNDARY. AS OF MID EVENING...COLD FRONT WAS LOCATED FROM NEAR STILLWATER SOUTHWESTWARD TO NEAR QUANAH TEXAS WITH TEMPERATURES ACROSS FAR NORTHWEST OKLAHOMA ALREADY INTO THE MID AND UPPER 20S. RECENT SURFACE OBS AND CALLS TO THAT AREA INDICATE A MIXTURE OF FREEZING RAIN...SLEET..AND SNOW...WITH OCCASIONAL RUMBLES OF THUNDER. GROUND TEMPERATURES ARE STILL WARM HOWEVER RELATIVE TO THE SURFACE AIR WHICH HAS GREATLY LIMITED SIGNIFICANT ACCCUMS OF ICE/SNOW FROM DEVELOPING. BACK EDGE OF DEEPEST MOISTURE AND STRONGEST SYNOPTIC SCALE LIFT IS JUST BEGINNING TO ENTER EXTREME WESTERN OKLAHOMA AT THIS TIME. COLD FRONT SHOULD ACCELERATE SOUTHEASTWARD AFTER MIDNIGHT AS UPPER LOW LIFTS OUT ALLOWING ARCTIC AIR TO MOVE FASTER AND FARTHER THAN EXPECTED INTO THE FORECAST AREA WITH SEVERAL HOURS OF SIGNIFICANT PRECIP TO FALL INTO SUB FREEZING AIR PARTICULARLY ACROSS NORTH CENTRAL OKLAHOMA. FOR THIS REASON RECENTLY UPDATED THE WINTER WEATHER ADVISORY TO INCLUDE NORTH CENTRAL OKLAHOMA AND A FEW MORE COUNTIES TO THE SOUTH. WOULD NOT BE SURPRISED TO SEE ICE PROBLEMS DEVELOP EVEN FARTHER SOUTH INTO THE AREA LATE TONIGHT/EARLY FRIDAY BUT WILL LEAVE THAT UP TO THE MIDNIGHT SHIFT TO DECIDE. SQUALL LINE ACROSS THE EASTERN TEXAS PANHANDLE SHOULD PICK UP EASTWARD SPEED AND PERHAPS INTENSITY AS IT ENCOUNTERS DEEPER MOISTURE OVER CENTRAL TEXAS. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS FOR PRIMARILY LARGE HAIL AND SEVERE WIND GUSTS. UPDATES TO THE ZONES AND WINTER WEATHER ADVISORY HAVE ALREADY BEEN ISSUED. .OUN... OK...WINTER WEATHER ADVISORY TONIGHT OKZ004>018 TX...NONE. JAMESL
In the hours before
Local storm report, Feb 8, 11:21 PM CST, 1 hour 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1121 PM CST THU FEB 08 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM MEERS OK 1.00 INCH HAIL
02/08/01 COMANCHE AMATEUR RADIO REPORT
KTLocal storm report, Feb 8, 11:33 PM CST, 1 hour 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1133 PM CST THU FEB 08 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM FREDERICK OK 65 MPH WIND GUST
02/08/01 TILLMAN REPORTED BY COUNTY
EMERGENCY MANAGER
1120 PM FREDERICK OK WIND DAMAGE
02/08/01 TILLMAN POWER POLES BLOWN
OVER...REPORTED BY
COUNTY EMERGENCY
MANAGER
KTLocal storm report, Feb 8, 11:46 PM CST, 1 hour before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CST THU FEB 08 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM MAYBELLE TX 70 MPH WIND GUST
02/08/01 BAYLOR AMATEUR RADIO REPORT
1125 PM MAYBELLE TX WIND DAMAGE
02/08/01 BAYLOR SHINGLES BLOWN OFF
ROOF...AMATEUR RADIO
REPORT
1139 PM GRANDFIELD OK 60 TO 65 MPH WIND GUST
02/08/01 TILLMAN AMATEUR RADIO REPORT
1142 PM LAWTON OK 60 MPH WIND GUST
02/08/01 COMANCHE AMATEUR RADIO REPORT
KTLocal storm report, Feb 8, 11:54 PM CST, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 PM CST THU FEB 08 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 3 W MEDICINE PARK OK 68 MPH WIND GUST
02/08/01 COMANCHE RECORDED BY OKLAHOMA
MESONET
1130 PM 3 W GRANDFIELD OK 67 MPH WIND GUST
02/08/01 TILLMAN RECORDED BY OKLAHOMA
MESONET
1153 PM WICHITA FALLS TX 58 MPH WIND GUST
02/08/01f WICHITA RECORDED BY ASOS
KTLocal storm report, Feb 9, 12:18 AM CST, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1218 AM CST FRI FEB 09 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM 3 W MEDICINE PARK OK 58 MPH WIND GUST
02/08/01 COMANCHE
1145 PM 3 W MEDICINE PARK OK 62 MPH WIND GUST
02/08/01 COMANCHE R
JLocal storm report, Feb 9, 12:28 AM CST, 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1228 AM CST FRI FEB 09 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM 1 NW WALTERS OK 61 MPH WIND GUST
02/09/01 COTTON
1215 AM 6 MW MARLOW OK WIND DAMAGE
02/09/01 STEPHENS BARN AND TREES BLOWN
DOWN.
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 11:35 PM CST | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 40 min |
| Feb 9, 12:03 AM CST | Severe Thunderstorm Warning | OUN | Jefferson | 42 min |
| Feb 9, 12:03 AM CST | Severe Thunderstorm Warning | OUN | Grady, Stephens | 42 min |
| Feb 9, 12:46 AM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, McClain, Stephens | 59 min |
| Feb 9, 1:41 AM CST | Severe Thunderstorm Warning | OUN | Carter, Murray | 49 min |
| Feb 9, 2:03 AM CST | Severe Thunderstorm Warning | OUN | Johnston, Pontotoc | 42 min |
| Feb 9, 2:45 AM CST | Severe Thunderstorm Warning | OUN | Bryan | 30 min |
| Feb 9, 2:58 AM CST | Severe Thunderstorm Warning | OUN | Atoka | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.